MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CHANNEL DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 CHANNEL DRAIN
Catalog Number 072227
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that wound drainage 072187 was bigger than a 10fr in diameter and 072227 the drain tapers and becomes a larger diameter at the top both of those caused issues as none are the correct size.Also, the material the drain was made of silicone causes a lot of resistance when tried to remove the drain from the patient.That could cause tissue damage for the patient.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A dhr review is not required as the lot number is unknown.The instructions for use were found adequate and states the following: indications: wound drains are used to remove exudates from wound sites.Warnings: an effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir suction must be maintained in order for the system to function properly.Verify that the system is functioning properly.If the system is not maintained properly, surgical complications, including hematomas, may result.In the event of occlusion of the drain, all wound drainage via the drain ceases.Careful attention to the drain will minimize the possibility of this problem.If occlusion does occur, the drain can be aspirated by connecting suction to the reservoir outlet or temporarily disconnecting the drain from the reservoir and applying suction directly to the drain.If an air-tight seal between the drain and the skin where the drain emerges is not achieved, the air leak must be rectified or the system must be converted to open drainage.An airtight seal between all system components (drain, adaptor and reservoir) is necessary for proper system function.Leaving the soft silicone elastomer drain implanted for any period of time so as to cause tissue ingrowth around the drain can interfere with easy removal and may effect the performance of the drain.The surgeon should monitor the patient¿s rate of wound healing.Evacuators should be used in cardio-thoracic surgery only after the lung is fully expanded and all air leaks have sealed.Drain perforations or channels must lie within the wound or cavity to be drained, otherwise inadequate drainage may result.To avoid the possibility of drain damage or breakage: avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked for free motion during closure to minimize the possibility of breakage.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Surgical removal may be necessary if drain is difficult to remove or breaks.Complications complications which may result from the use of this suction drainage system include the risks associated with methods utilized in the surgical procedure, as well as the patients degree of intolerance to any foreign object in the body.The advantages of wound drainage, particularly closed system drainage, are lost if an airtight seal between the drain and the skin where the drain emerges is not achieved, or if the drain is allowed to become occluded or if the reservoir is not activated properly, doesn¿t function properly or is not monitored.Evacuators should be emptied and re-activated when required per hospital protocol.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that wound drainage 072187 was bigger than a 10fr in diameter and 072227 the drain tapers and becomes a larger diameter at the top both of those caused issues as none are the correct size.Also the material the drain was made of silicone causes a lot of resistance when tried to remove the drain from the patient.That could cause tissue damage for the patient.Per customer follow up via email on 27jun2025 they did not have any of the information asked for below and not need any replacement product.They explained to their rep the issues were they had and determined that their product was not the exact same as what they were using.Customer had gone back to their old product.

Brand Name
CHANNEL DRAIN
Common Device Name
CHANNEL DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key22070314
Report Number1018233-2025-03780
Device Sequence Number9374691
Product Code GBX
UDI-Device Identifier00801741049873
UDI-Public(01)00801741049873
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown